MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, lens did not advance well during implantation, lens was stuck in the injector.There was no patient harm.Additional information was requested and received.
 
Additional Manufacturer Narrative
Only iol was returned for analysis.No cartridge was returned.Additional observations were as follows: iol returned pressed down into well area of iol case base.Solution is dried on both surfaces of the optic and haptics.One haptic is adhered to the optic surface in a folded position, the other haptic is deformed.The optic is intact.The iol met specifications when dimensionally measured for edge thickness and plan view.No cartridge was returned.The file states: ¿per our surgical tech it was more of the cartridge and possibly a staff error".No more information/clarification could be obtained from hcp (healthcare professional).The product investigation could not identify the root cause for the reported complaint "lens did not advance during implantation stuck in the injector" as only the iol was returned for evaluation.No cartridge was returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.The dimensions of the lens were tested using an approved template and results show the lens dimensions to be within specification.Based on the results from the product history record, the products met release criteria.There have been no other complaints for this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12635951
Report Number9612169-2021-00224
Device Sequence Number4343848
Product Code HQL
UDI-Device Identifier00380652332538
UDI-Public00380652332538
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.135
Device Lot Number21196339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient SexUnknown